Texas, 2015Drought in Texas, February 1 to 28, 2015
February 1 to 28, 2015 · NWS EWX · 10 events in 10 counties and zones
February was a dry month across South Central Texas with some places getting less than half an inch of rain for the month. This put Llano and Real Counties in Severe Drought category (Stage D2).
Every event with a place to put it; 10 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 10
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
February was a dry month across South Central Texas with some places getting less than half an inch of rain for the month. This put Llano and Real Counties in Severe Drought category (Stage D2). Bandera, Edwards, Gillespie, and Kerr Counties all moved from Severe to Extreme Drought (Stage D3). Medina County stayed in Stage D3 and De Witt, Kendall, and Val Verde remained in Stage D2. Fire danger was low to moderate across the area at the end of the month and of the counties in D2 or worse drought only De Witt, Medina, and Val Verde had burn bans remaining in effect. The Texas Crop and Weather Report issued by Texas A&M indicated supplemental feeding of livestock continued. The seven day stream flow average at the end of the month was below normal (10-24 percent) for the Colorado River Basin. The Guadalupe, Medina, Frio, and Nueces River Basins were much below normal (less than 10 percent). Area lakes and reservoirs continued well below normal pool elevations. Lake Amistad remained 29.1 feet below normal. Lake Travis was up slightly at 55.2 feet below normal. Medina Lake dropped slightly and was 89.7 feet below normal. The Edwards Aquifer dropped during the month and was at 644.2 feet. This was actually 2.6 feet higher than at the end of February 2014 but still 24.4 feet below average. Fredericksburg remained in stage 3 water restrictions and Kerrville remained in stage 2.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Austin/San Antonio, TX wrote its last area forecast discussion before the first event at Jan 31, 11:18 PM CST, 42 minutes earlier.
Area forecast discussion, Jan 31, 11:18 PM CST, 42 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
1118 PM CST SAT JAN 31 2015
.AVIATION.../06Z TAFS/
PATCHY LIGHT RAINS SHOULD PULL EAST OF THE I-35 TERMINALS OVER THE
NEXT HOUR. PERHAPS SOME LIGHT DRIZZLE COULD DEVELOP OVERNIGHT...
BUT WILL STICK WITH MAINLY DEVELOPING FOG AND LOWERING CIGS
THROUGH THE NIGHT OVER SITES ALONG I-35. OUT WEST...A TEMPO GROUP
WAS ADDED TO DRT IN A FEW HOURS TO ACCOUNT FOR A CLUSTER OF
SHOWERS AND THUNDERSTORMS WHICH COULD PROVIDE A GLANCING BLOW TO
THE VCNTY WHILE LIFTING GENERALLY E TO NE.
EXPECT VSBYS TO GRADUALLY FALL TO LIFR TOWARD DAYBREAK...WITH
SPOTTY VLIFR CONDITIONS POSSIBLE NOT ACCOUNTED FOR IN TAFS. WINDS
SHIFTING TO SW IS SHOWN IN MODEL DATA SQUEEZE A FEW MORE SHOWERS
AND POSSIBLY AN ISOLATED STORM OVER I-35 TERMINALS DURING THE
MIDDAY HOURS. THEN ANOTHER WIND SHIFT BEGINS THE IMPROVING SKIES
WITH A STRENGTHENING NORTH WIND TO CLOSE OUT THE TAF PERIODS.
&& /MO&LH/
.PREV DISCUSSION... /ISSUED 742 PM CST SAT JAN 31 2015/
UPDATE...
RAIN IS TAPERING OFF ACROSS THE EASTERN HALF OF THE AREA AS THE
INITIAL SHORTWAVE TROUGH LIFTS TO THE NORTH OF THE AREA. THERE
WILL BE A RESPITE FROM RAIN FOR THE NEXT 6-9 HOURS UNTIL THE NEXT
SHORTWAVE TROUGH NOW OVER CHIHUAHUA ARRIVES. RAINFALL FROM EARLIER
TODAY...WEAK LOW-LEVEL MOIST ADVECTION OFF THE GULF...AND MID-
LEVEL DRYING SHOULD PROMOTE BOTH RADIATIONAL AND ADVECTION FOG.
WE THINK THERE IS ENOUGH MIXING TO PREVENT WIDESPREAD DENSE
FOG...BUT THERE CERTAINLY COULD BE SOME PATCHES OF DENSE FOG ALONG
THE BALCONES ESCARPMENT AND IN THE HILL COUNTRY. IN ADDITION TO
REDUCING POPS FOR THE REMAINDER OF TONIGHT...WE MADE ADJUSTMENTS
TO ALL FORECAST ELEMENTS THROUGH 12Z SUNDAY...AND RE-ORIENTED POPS
AND THE MENTION OF CONVECTION FOR SUNDAY 12Z TO 00Z MONDAY. EXPECT
A FEW LIGHTNING STRIKES PER THE SPC DISCUSSION AS MODEL SOUNDINGS
SHOULD STEEPENING LAPSE RATES AFTER 12Z SUNDAY.
PREV DISCUSSION... /ISSUED 254 PM CST SAT JAN 31 2015/
SHORT TERM (TONIGHT THROUGH SUNDAY NIGHT)...
AN UPPER LEVEL DISTURBANCE OVER THE BAJA PENINSULA IS FORECAST TO
PUSH SOUTHWARD THIS EVENING AS ANOTHER UPPER LEVEL DISTURBANCE
PUSHES ACROSS THE NORTHERN ROCKIES. LATEST WATER VAPOR CHANNEL
PHOTOS ARE SHOWING PLENTY OF UPPER LEVEL MOISTURE ARRIVING TO SOUTH
CENTRAL TEXAS FROM THE SOUTHWEST. AT LOWER LEVEL...A SOUTHEASTERLY
FLOW IS PUSHING GULF MOISTURE ACROSS THE AREA WITH DEWPOINTS IN
THE LOWER TO MID 50S. A LOW LEVEL JET AROUND 5KFT OF 40 TO 50 MPH
BASED ON SPC MESOSCALE ANALYSIS PAGE...IS FORECAST TO PREVAIL
ACROSS THE AREA THROUGH TONIGHT. THIS WILL COMBINE WITH A NEW
UPPER LEVEL WAVE OF INSTABILITY MOVING ACROSS NORTHEAST MEXICO
LATER THIS AFTERNOON AND EVENING. AS THE WAVE NEARS...EXPECT
RAIN SHOWERS TO INCREASE IN AREAL COVERAGE...FIRST AFFECTING THE
RIO GRANDE PLAINS AND THEN THE I-35 CORRIDOR THIS EVENING. THIS
WAVE COULD BRING A ROUND OF MODERATE RAIN SHOWERS AND ISOLATED
THUNDERSTORMS. HIGHEST RAINFALL AMOUNTS COULD RANGE FROM ONE
QUARTER TO ONE HALF INCH WITH FEW LOCATIONS GETTING UP TO THREE
QUARTER INCH. ONCE THIS WAVES PUSHES THROUGH LATE TONIGHT...WILL
HAVE A BREAK FROM THE MODERATE RAINS WITH SOME LINGERING LIGHT
RAIN/DRIZZLE MAINLY OVER THE HILL COUNTRY AND EASTERN ZONES.
INCLUDED PATCHY FOG ACROSS THE SOUTHWEST COUNTIES AND PARTS OF THE
RIO GRANDE PLAINS FOR THE DAWN HOURS. HOWEVER...THIS WILL BE
CLOSELY MONITOR FOR OTHER AREAS.
A COLD FRONT IS FORECAST TO PUSH ACROSS SOUTH CENTRAL TEXAS
SUNDAY AFTERNOON. RAIN CHANCES INCREASE ALONG THE FRONT WITH
RAIN SHOWERS AND ISOLATED THUNDERSTORMS POSSIBLE MAINLY ALONG AND
EAST OF HIGHWAY 281. IN THE WAKE OF THE FRONT...A COOLER AIRMASS
AND BREEZY NORTHERLY WINDS ARE EXPECTED WITH GUSTS UP TO 30 MPH.
OVERNIGHT LOWS WILL DROP TO THE LOWER 30S ACROSS THE HILL
COUNTRY...MID TO UPPER 30S ALONG THE I-35 AND LOWER 40S OVER THE
COASTAL PLAINS.
LONG TERM (MONDAY THROUGH SATURDAY)...
DRY AND COOL ON MONDAY WITH HIGH ONLY IN THE 50S. BY
TUESDAY...SURFACE SOUTHERLY FLOW RETURNS AND AN UPPER LEVEL
DISTURBANCE (MENTIONED ABOVE) WILL FINALLY TRACK EASTWARD AND MOVE
ACROSS THE AREA. THIS WILL BRING RAIN SHOWERS AND EVEN FEW
THUNDERSTORMS ACROSS THE AREA LATE TUESDAY INTO WEDNESDAY.
WEATHER CONDITIONS DRY OUT BY WEDNESDAY AFTERNOON AND REMAIN
THROUGH NEXT WEEKEND.
&&
.PRELIMINARY POINT TEMPS/POPS...
AUSTIN CAMP MABRY 57 68 36 51 37 / 50 30 10 - -
AUSTIN BERGSTROM INTL AIRPORT 56 69 37 51 33 / 50 40 10 - -
NEW BRAUNFELS MUNI AIRPORT 57 71 38 53 36 / 50 30 10 - -
BURNET MUNI AIRPORT 53 64 32 50 34 / 30 30 10 - -
DEL RIO INTL AIRPORT 52 69 41 56 40 / 30 20 10 - -
GEORGETOWN MUNI AIRPORT 55 65 33 49 34 / 50 30 10 - -
HONDO MUNI AIRPORT 54 73 39 56 37 / 30 30 10 - -
SAN MARCOS MUNI AIRPORT 56 69 37 51 35 / 50 30 10 - -
LA GRANGE - FAYETTE REGIONAL 58 70 38 51 36 / 50 40 10 - -
SAN ANTONIO INTL AIRPORT 56 70 39 54 38 / 30 30 10 - -
STINSON MUNI AIRPORT 56 73 40 55 38 / 30 30 10 - -
&&
.EWX WATCHES/WARNINGS/ADVISORIES...
NONE.
&&
MESOSCALE/AVIATION...18
SYNOPTIC/GRIDS...26
PUBLIC SERVICE/DATA COLLECTION...00
Hazardous weather outlook, Jan 31, 5:21 AM CST, 18 hours 39 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
521 AM CST SAT JAN 31 2015
TXZ171>173-183>194-202>209-217>225-228-011130-
LLANO-BURNET-WILLIAMSON-VAL VERDE-EDWARDS-REAL-KERR-BANDERA-
GILLESPIE-KENDALL-BLANCO-HAYS-TRAVIS-BASTROP-LEE-KINNEY-UVALDE-
MEDINA-BEXAR-COMAL-GUADALUPE-CALDWELL-FAYETTE-MAVERICK-ZAVALA-
FRIO-ATASCOSA-WILSON-KARNES-GONZALES-DE WITT-LAVACA-DIMMIT-
521 AM CST SAT JAN 31 2015
THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL TEXAS.
.DAY ONE...TODAY AND TONIGHT.
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT ANTICIPATED.
TB3
Drought, Bandera
- When
- February 1, 12:00 AM CST to February 28, 11:59 PM CST
- Where
- Bandera forecast zone
- Reported by
- Official NWS Observations
- Coordinates
- 29.747, -99.246 (the zone’s center; the record gives no point)
February was a dry month across South Central Texas with some places getting less than half an inch of rain for the month. This put Llano and Real Counties in Severe Drought category (Stage D2). Bandera, Edwards, Gillespie, and Kerr Counties all moved from Severe to Extreme Drought (Stage D3). Medina County stayed in Stage D3 and De Witt, Kendall, and Val Verde remained in Stage D2. Fire danger was low to moderate across the area at the end of the month and of the counties in D2 or worse drought only De Witt, Medina, and Val Verde had burn bans remaining in effect. The Texas Crop and Weather Report issued by Texas A&M indicated supplemental feeding of livestock continued. The seven day stream flow average at the end of the month was below normal (10-24 percent) for the Colorado River Basin. The Guadalupe, Medina, Frio, and Nueces River Basins were much below normal (less than 10 percent). Area lakes and reservoirs continued well below normal pool elevations. Lake Amistad remained 29.1 feet below normal. Lake Travis was up slightly at 55.2 feet below normal. Medina Lake dropped slightly and was 89.7 feet below normal. The Edwards Aquifer dropped during the month and was at 644.2 feet. This was actually 2.6 feet higher than at the end of February 2014 but still 24.4 feet below average. Fredericksburg remained in stage 3 water restrictions and Kerrville remained in stage 2.
Drought, De Witt
- When
- February 1, 12:00 AM CST to February 28, 11:59 PM CST
- Where
- De Witt forecast zone
- Reported by
- Official NWS Observations
- Coordinates
- 29.082, -97.357 (the zone’s center; the record gives no point)
February was a dry month across South Central Texas with some places getting less than half an inch of rain for the month. This put Llano and Real Counties in Severe Drought category (Stage D2). Bandera, Edwards, Gillespie, and Kerr Counties all moved from Severe to Extreme Drought (Stage D3). Medina County stayed in Stage D3 and De Witt, Kendall, and Val Verde remained in Stage D2. Fire danger was low to moderate across the area at the end of the month and of the counties in D2 or worse drought only De Witt, Medina, and Val Verde had burn bans remaining in effect. The Texas Crop and Weather Report issued by Texas A&M indicated supplemental feeding of livestock continued. The seven day stream flow average at the end of the month was below normal (10-24 percent) for the Colorado River Basin. The Guadalupe, Medina, Frio, and Nueces River Basins were much below normal (less than 10 percent). Area lakes and reservoirs continued well below normal pool elevations. Lake Amistad remained 29.1 feet below normal. Lake Travis was up slightly at 55.2 feet below normal. Medina Lake dropped slightly and was 89.7 feet below normal. The Edwards Aquifer dropped during the month and was at 644.2 feet. This was actually 2.6 feet higher than at the end of February 2014 but still 24.4 feet below average. Fredericksburg remained in stage 3 water restrictions and Kerrville remained in stage 2.
Drought, Edwards
- When
- February 1, 12:00 AM CST to February 28, 11:59 PM CST
- Where
- Edwards forecast zone
- Reported by
- Official NWS Observations
- Coordinates
- 29.983, -100.305 (the zone’s center; the record gives no point)
February was a dry month across South Central Texas with some places getting less than half an inch of rain for the month. This put Llano and Real Counties in Severe Drought category (Stage D2). Bandera, Edwards, Gillespie, and Kerr Counties all moved from Severe to Extreme Drought (Stage D3). Medina County stayed in Stage D3 and De Witt, Kendall, and Val Verde remained in Stage D2. Fire danger was low to moderate across the area at the end of the month and of the counties in D2 or worse drought only De Witt, Medina, and Val Verde had burn bans remaining in effect. The Texas Crop and Weather Report issued by Texas A&M indicated supplemental feeding of livestock continued. The seven day stream flow average at the end of the month was below normal (10-24 percent) for the Colorado River Basin. The Guadalupe, Medina, Frio, and Nueces River Basins were much below normal (less than 10 percent). Area lakes and reservoirs continued well below normal pool elevations. Lake Amistad remained 29.1 feet below normal. Lake Travis was up slightly at 55.2 feet below normal. Medina Lake dropped slightly and was 89.7 feet below normal. The Edwards Aquifer dropped during the month and was at 644.2 feet. This was actually 2.6 feet higher than at the end of February 2014 but still 24.4 feet below average. Fredericksburg remained in stage 3 water restrictions and Kerrville remained in stage 2.
Drought, Gillespie
- When
- February 1, 12:00 AM CST to February 28, 11:59 PM CST
- Where
- Gillespie forecast zone
- Reported by
- Official NWS Observations
- Coordinates
- 30.318, -98.946 (the zone’s center; the record gives no point)
February was a dry month across South Central Texas with some places getting less than half an inch of rain for the month. This put Llano and Real Counties in Severe Drought category (Stage D2). Bandera, Edwards, Gillespie, and Kerr Counties all moved from Severe to Extreme Drought (Stage D3). Medina County stayed in Stage D3 and De Witt, Kendall, and Val Verde remained in Stage D2. Fire danger was low to moderate across the area at the end of the month and of the counties in D2 or worse drought only De Witt, Medina, and Val Verde had burn bans remaining in effect. The Texas Crop and Weather Report issued by Texas A&M indicated supplemental feeding of livestock continued. The seven day stream flow average at the end of the month was below normal (10-24 percent) for the Colorado River Basin. The Guadalupe, Medina, Frio, and Nueces River Basins were much below normal (less than 10 percent). Area lakes and reservoirs continued well below normal pool elevations. Lake Amistad remained 29.1 feet below normal. Lake Travis was up slightly at 55.2 feet below normal. Medina Lake dropped slightly and was 89.7 feet below normal. The Edwards Aquifer dropped during the month and was at 644.2 feet. This was actually 2.6 feet higher than at the end of February 2014 but still 24.4 feet below average. Fredericksburg remained in stage 3 water restrictions and Kerrville remained in stage 2.
Drought, Kendall
- When
- February 1, 12:00 AM CST to February 28, 11:59 PM CST
- Where
- Kendall forecast zone
- Reported by
- Official NWS Observations
- Coordinates
- 29.945, -98.712 (the zone’s center; the record gives no point)
February was a dry month across South Central Texas with some places getting less than half an inch of rain for the month. This put Llano and Real Counties in Severe Drought category (Stage D2). Bandera, Edwards, Gillespie, and Kerr Counties all moved from Severe to Extreme Drought (Stage D3). Medina County stayed in Stage D3 and De Witt, Kendall, and Val Verde remained in Stage D2. Fire danger was low to moderate across the area at the end of the month and of the counties in D2 or worse drought only De Witt, Medina, and Val Verde had burn bans remaining in effect. The Texas Crop and Weather Report issued by Texas A&M indicated supplemental feeding of livestock continued. The seven day stream flow average at the end of the month was below normal (10-24 percent) for the Colorado River Basin. The Guadalupe, Medina, Frio, and Nueces River Basins were much below normal (less than 10 percent). Area lakes and reservoirs continued well below normal pool elevations. Lake Amistad remained 29.1 feet below normal. Lake Travis was up slightly at 55.2 feet below normal. Medina Lake dropped slightly and was 89.7 feet below normal. The Edwards Aquifer dropped during the month and was at 644.2 feet. This was actually 2.6 feet higher than at the end of February 2014 but still 24.4 feet below average. Fredericksburg remained in stage 3 water restrictions and Kerrville remained in stage 2.
Drought, Kerr
- When
- February 1, 12:00 AM CST to February 28, 11:59 PM CST
- Where
- Kerr forecast zone
- Reported by
- Official NWS Observations
- Coordinates
- 30.062, -99.350 (the zone’s center; the record gives no point)
February was a dry month across South Central Texas with some places getting less than half an inch of rain for the month. This put Llano and Real Counties in Severe Drought category (Stage D2). Bandera, Edwards, Gillespie, and Kerr Counties all moved from Severe to Extreme Drought (Stage D3). Medina County stayed in Stage D3 and De Witt, Kendall, and Val Verde remained in Stage D2. Fire danger was low to moderate across the area at the end of the month and of the counties in D2 or worse drought only De Witt, Medina, and Val Verde had burn bans remaining in effect. The Texas Crop and Weather Report issued by Texas A&M indicated supplemental feeding of livestock continued. The seven day stream flow average at the end of the month was below normal (10-24 percent) for the Colorado River Basin. The Guadalupe, Medina, Frio, and Nueces River Basins were much below normal (less than 10 percent). Area lakes and reservoirs continued well below normal pool elevations. Lake Amistad remained 29.1 feet below normal. Lake Travis was up slightly at 55.2 feet below normal. Medina Lake dropped slightly and was 89.7 feet below normal. The Edwards Aquifer dropped during the month and was at 644.2 feet. This was actually 2.6 feet higher than at the end of February 2014 but still 24.4 feet below average. Fredericksburg remained in stage 3 water restrictions and Kerrville remained in stage 2.
Drought, Llano
- When
- February 1, 12:00 AM CST to February 28, 11:59 PM CST
- Where
- Llano forecast zone
- Reported by
- Official NWS Observations
- Coordinates
- 30.706, -98.684 (the zone’s center; the record gives no point)
February was a dry month across South Central Texas with some places getting less than half an inch of rain for the month. This put Llano and Real Counties in Severe Drought category (Stage D2). Bandera, Edwards, Gillespie, and Kerr Counties all moved from Severe to Extreme Drought (Stage D3). Medina County stayed in Stage D3 and De Witt, Kendall, and Val Verde remained in Stage D2. Fire danger was low to moderate across the area at the end of the month and of the counties in D2 or worse drought only De Witt, Medina, and Val Verde had burn bans remaining in effect. The Texas Crop and Weather Report issued by Texas A&M indicated supplemental feeding of livestock continued. The seven day stream flow average at the end of the month was below normal (10-24 percent) for the Colorado River Basin. The Guadalupe, Medina, Frio, and Nueces River Basins were much below normal (less than 10 percent). Area lakes and reservoirs continued well below normal pool elevations. Lake Amistad remained 29.1 feet below normal. Lake Travis was up slightly at 55.2 feet below normal. Medina Lake dropped slightly and was 89.7 feet below normal. The Edwards Aquifer dropped during the month and was at 644.2 feet. This was actually 2.6 feet higher than at the end of February 2014 but still 24.4 feet below average. Fredericksburg remained in stage 3 water restrictions and Kerrville remained in stage 2.
Drought, Medina
- When
- February 1, 12:00 AM CST to February 28, 11:59 PM CST
- Where
- Medina forecast zone
- Reported by
- Official NWS Observations
- Coordinates
- 29.356, -99.110 (the zone’s center; the record gives no point)
February was a dry month across South Central Texas with some places getting less than half an inch of rain for the month. This put Llano and Real Counties in Severe Drought category (Stage D2). Bandera, Edwards, Gillespie, and Kerr Counties all moved from Severe to Extreme Drought (Stage D3). Medina County stayed in Stage D3 and De Witt, Kendall, and Val Verde remained in Stage D2. Fire danger was low to moderate across the area at the end of the month and of the counties in D2 or worse drought only De Witt, Medina, and Val Verde had burn bans remaining in effect. The Texas Crop and Weather Report issued by Texas A&M indicated supplemental feeding of livestock continued. The seven day stream flow average at the end of the month was below normal (10-24 percent) for the Colorado River Basin. The Guadalupe, Medina, Frio, and Nueces River Basins were much below normal (less than 10 percent). Area lakes and reservoirs continued well below normal pool elevations. Lake Amistad remained 29.1 feet below normal. Lake Travis was up slightly at 55.2 feet below normal. Medina Lake dropped slightly and was 89.7 feet below normal. The Edwards Aquifer dropped during the month and was at 644.2 feet. This was actually 2.6 feet higher than at the end of February 2014 but still 24.4 feet below average. Fredericksburg remained in stage 3 water restrictions and Kerrville remained in stage 2.
Drought, Real
- When
- February 1, 12:00 AM CST to February 28, 11:59 PM CST
- Where
- Real forecast zone
- Reported by
- Official NWS Observations
- Coordinates
- 29.832, -99.822 (the zone’s center; the record gives no point)
February was a dry month across South Central Texas with some places getting less than half an inch of rain for the month. This put Llano and Real Counties in Severe Drought category (Stage D2). Bandera, Edwards, Gillespie, and Kerr Counties all moved from Severe to Extreme Drought (Stage D3). Medina County stayed in Stage D3 and De Witt, Kendall, and Val Verde remained in Stage D2. Fire danger was low to moderate across the area at the end of the month and of the counties in D2 or worse drought only De Witt, Medina, and Val Verde had burn bans remaining in effect. The Texas Crop and Weather Report issued by Texas A&M indicated supplemental feeding of livestock continued. The seven day stream flow average at the end of the month was below normal (10-24 percent) for the Colorado River Basin. The Guadalupe, Medina, Frio, and Nueces River Basins were much below normal (less than 10 percent). Area lakes and reservoirs continued well below normal pool elevations. Lake Amistad remained 29.1 feet below normal. Lake Travis was up slightly at 55.2 feet below normal. Medina Lake dropped slightly and was 89.7 feet below normal. The Edwards Aquifer dropped during the month and was at 644.2 feet. This was actually 2.6 feet higher than at the end of February 2014 but still 24.4 feet below average. Fredericksburg remained in stage 3 water restrictions and Kerrville remained in stage 2.
Drought, Val Verde
- When
- February 1, 12:00 AM CST to February 28, 11:59 PM CST
- Where
- Val Verde forecast zone
- Reported by
- Official NWS Observations
- Coordinates
- 29.893, -101.152 (the zone’s center; the record gives no point)
February was a dry month across South Central Texas with some places getting less than half an inch of rain for the month. This put Llano and Real Counties in Severe Drought category (Stage D2). Bandera, Edwards, Gillespie, and Kerr Counties all moved from Severe to Extreme Drought (Stage D3). Medina County stayed in Stage D3 and De Witt, Kendall, and Val Verde remained in Stage D2. Fire danger was low to moderate across the area at the end of the month and of the counties in D2 or worse drought only De Witt, Medina, and Val Verde had burn bans remaining in effect. The Texas Crop and Weather Report issued by Texas A&M indicated supplemental feeding of livestock continued. The seven day stream flow average at the end of the month was below normal (10-24 percent) for the Colorado River Basin. The Guadalupe, Medina, Frio, and Nueces River Basins were much below normal (less than 10 percent). Area lakes and reservoirs continued well below normal pool elevations. Lake Amistad remained 29.1 feet below normal. Lake Travis was up slightly at 55.2 feet below normal. Medina Lake dropped slightly and was 89.7 feet below normal. The Edwards Aquifer dropped during the month and was at 644.2 feet. This was actually 2.6 feet higher than at the end of February 2014 but still 24.4 feet below average. Fredericksburg remained in stage 3 water restrictions and Kerrville remained in stage 2.
- Drought
- A drought reaching severe (D2) or worse on the US Drought Monitor, or with notable impacts.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Blizzard and Winter Storm in Wisconsin, February 1 to 2, 20153 deaths · 20 events
- Winter Storm in Iowa, February 1, 20151 death · $2.5 million · 51 events
- Winter Storm in Iowa, February 1, 20151 death · $175,000 · 21 events
- Winter Storm in Ohio, February 1 to 2, 2015$4.8 million · 16 events
- Winter Storm in New York, February 1 to 2, 2015$340,000 · 17 events
- Winter Storm in Pennsylvania, February 1 to 2, 2015$600,000 · 3 events
- Drought in Texas, February 1 to 28, 2015$49,000 · 31 events
- Winter Storm and Winter Weather in New York, February 1 to 2, 2015$80,000 · 9 events
- Damaging Winds and Strong Wind in Mississippi, February 1, 2015$55,000 · 60 kt wind · 14 events
- Drought in Oklahoma, February 1 to 28, 201529 events
- Winter Storm and Winter Weather in Nebraska, February 1, 201529 events
- Heavy Snow in New York, February 1 to 2, 201527 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 561428, 561429, 561430, 561431, 561432, 561433, 561434, 561435, 561436, 561437.